# SDR 2001FA0000093

- Difficulty date: June 7, 2001
- Submitted: July 13, 2001
- Operation: General aviation
- Aircraft: N9515B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0846
- System (JASC): 3232 · Landing Gear Door Actuator
- Part: Actuator
- Part number: 98820152
- Part serial: 8455
- Condition: Cracked
- Location: Mlg
- Part time: 4,503 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DEFECT WAS DISCOVERED WHILE PERFORMING SB MAIN LANDING GEAR ACTUATOR INSPECTION.  PART HAD CRACKED IN THE SUSPECTED AREA, THE SADDLE SHAPED HOLE AND CIRCUMFERENCE OF THE 2.28 INCH DIA. BORE AND STEP, NEAR THE ROLLER BEARING ASSEMBLY.  THERE WAS NO EVIDENCE OF PILOT ERROR OR ABUSE.  PART OTHERWISE INDICATED NORMAL WEAR.  PROBABLE CAUSE:  STRESS RISER INHERENT TO DESIGN, OR PART NOT DESIGNED TO BE STRONG ENOUGH.  RECOMMENDATION:  REDESIGN PART.
